Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Kansas City, MO

May 15, 2009Clinton County, DeKalb County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2009, 12:59 PM CDT for Clinton County, DeKalb County, Missouri. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 12:59 PM CDT (17:59 UTC)
Expired
May 15, 2009, 1:30 PM CDT
In force
31 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Clinton County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 1:12 PM CDTHAIL 13 Sw Cameron, MO
May 15, 1:22 PM CDTHAIL 1.252 W Cameron, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 7:42 AM CDTSevere Thunderstorm WatchSPC5 hr
May 15, 12:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 151759
SVREAX
MOC049-063-151830-
/O.NEW.KEAX.SV.W.0073.090515T1759Z-090515T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHERN DEKALB COUNTY IN NORTHWEST MISSOURI...

* UNTIL 130 PM CDT

* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  STEWARTSVILLE TO 6 MILES NORTHEAST OF GOWER TO GOWER...AND MOVING
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLATTSBURG AND OSBORN AROUND 110 PM CDT.
  CAMERON AND LATHROP AROUND 125 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TURNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3980 9423 3958 9423 3949 9436 3961 9461
      3969 9461 3985 9457
TIME...MOT...LOC 1759Z 288DEG 25KT 3981 9447 3966 9450
          3961 9456

$$

21
1 follow-up statement
000 
WWUS53 KEAX 151817
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 PM CDT FRI MAY 15 2009

MOC049-063-151830-
/O.CON.KEAX.SV.W.0073.000000T0000Z-090515T1830Z/
DEKALB MO-CLINTON MO-
117 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLINTON AND SOUTHEASTERN DEKALB COUNTIES UNTIL 130 PM CDT...

AT 117 PM CDT... TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL SOUTHWEST OF CAMERON. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OSBORN TO 5 
MILES NORTH OF LATHROP TO PLATTSBURG...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMERON AND LATHROP AROUND 125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3957 9448 3969 9443 3983 9441 3980 9423
      3958 9423 3949 9436
TIME...MOT...LOC 1817Z 288DEG 25KT 3977 9432 3962 9435
          3957 9441

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:14 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, May 15, 7:14 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009

...UPDATED FOR AVIATION...

.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY.  IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.

WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN.  BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.

NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.

MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.

WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA.  CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.

AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.

WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD.  TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S.  ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.

31

&&

.AVIATION...

FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE.  FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING.  PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.

SF

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
     MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.

     FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
     MOZ022.

KS...NONE.
Hazardous weather outlook, May 15, 12:50 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT FRI MAY 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1250 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS
EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON
ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF
KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS
WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH
THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE
HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE.

BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN
MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS
EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY
SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL
STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON
AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A
MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE
THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE
SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING
WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF
THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH
FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN
MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB

In the hours before

Local storm report, May 15, 12:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             ST JOSEPH               39.76N 94.85W
05/15/2009  E0.75 INCH       BUCHANAN           MO   TRAINED SPOTTER

            DIME SIZE HAIL AT 36 HWY AND 29

&&

ACH
Local storm report, May 15, 12:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             3 E ST JOSEPH ARPT      39.77N 94.86W
05/15/2009  E1.50 INCH       BUCHANAN           MO   BROADCAST MEDIA

&&

ABAILEY
Local storm report, May 15, 12:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TSTM WND DMG     3 E ST JOSEPH ARPT      39.77N 94.86W
05/15/2009                   BUCHANAN           MO   BROADCAST MEDIA

            TREE DOWN IN STREET IN ST JOSEPH

&&

ABAILEY
Local storm report, May 15, 12:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1239 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             ATCHISON                39.56N 95.13W
05/15/2009  E0.75 INCH       ATCHISON           KS   TRAINED SPOTTER

&&

ABAILEY
Local storm report, May 15, 12:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      ST JOSEPH               39.76N 94.85W
05/15/2009                   BUCHANAN           MO   BROADCAST MEDIA

            SIGNIFICANT FLOODING NEAR ST. JOSEPH CITY HALL

&&

ACH
Local storm report, May 15, 12:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             ST JOSEPH ARPT          39.77N 94.92W
05/15/2009  E1.50 INCH       BUCHANAN           MO   BROADCAST MEDIA

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:14 AM CDTSpecial Weather StatementEAXBuchanan31 min
May 15, 4:40 AM CDTSpecial Weather StatementEAXAndrew, DeKalb35 min
May 15, 6:12 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more6 hr
May 15, 7:47 AM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more10 hr
May 15, 9:05 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan8 hr
May 15, 9:20 AM CDTFlash Flood WarningEAXGentry, Harrison, Mercer, Nodaway, Putnam, Worth8 hr
May 15, 9:59 AM CDTAreal Flood AdvisoryEAXCaldwell, Clinton, Daviess, DeKalb, Grundy, Livingston6 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler47 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXChariton, Macon3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 15, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
May 15, 10:09 AM CDTSpecial Weather StatementEAXLivingston36 min
May 15, 10:40 AM CDTSpecial Weather StatementEAXDeKalb35 min
May 15, 11:14 AM CDTSevere Thunderstorm WarningEAXHolt31 min
May 15, 11:17 AM CDTFlash Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more6 hr
May 15, 11:45 AM CDTSpecial Weather StatementEAXAndrew30 min
May 15, 12:13 PM CDTSpecial Weather StatementEAXBuchanan32 min
May 15, 12:15 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte30 min
May 15, 12:16 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt3 hr
May 15, 12:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb28 min
May 15, 12:43 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 15, 1:02 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more4 hr
May 15, 1:15 PM CDTSpecial Weather StatementEAXPlatte30 min
May 15, 1:19 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray26 min
May 15, 1:27 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray33 min
May 15, 1:42 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte33 min
May 15, 1:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston, Ray24 min
May 15, 2:05 PM CDTSpecial Weather StatementEAXPlatte25 min
May 15, 2:09 PM CDTSpecial Weather StatementEAXClay36 min
May 15, 2:14 PM CDTSpecial Weather StatementEAXCaldwell31 min
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Nodaway20 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Buchanan44 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXGrundy, Livingston27 hr
May 15, 2:20 PM CDTSpecial Weather StatementEAXRay25 min
May 15, 2:32 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray28 min
May 15, 2:42 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 2:53 PM CDTSpecial Weather StatementEAXClay37 min
May 15, 2:55 PM CDTFlash Flood WarningEAXBuchanan3 hr
May 15, 3:04 PM CDTSpecial Weather StatementEAXCarroll, Chariton26 min
May 15, 3:11 PM CDTRiver Flood WarningEAXClay, Platte14 hr
May 15, 3:12 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 3:26 PM CDTFlash Flood WarningEAXCarroll, Livingston6 hr
May 15, 3:26 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline34 min
May 15, 3:33 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph27 min
May 15, 3:41 PM CDTRiver Flood WarningEAXRay41 hr
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll, Chariton7 days
May 15, 3:41 PM CDTRiver Flood WarningEAXBuchanan4 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte5 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte6 days
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll71 hr
May 15, 3:50 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
May 15, 3:54 PM CDTSpecial Weather StatementEAXRay36 min
May 15, 3:57 PM CDTSpecial Weather StatementEAXRandolph33 min
May 15, 4:02 PM CDTRiver Flood WarningEAXClay, Ray28 hr
May 15, 4:21 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningEAXRandolph20 min
May 15, 4:29 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Lafayette, Saline5 hr
May 15, 4:36 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningEAXPettis, Saline29 min
May 15, 4:55 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray5 hr
May 15, 5:00 PM CDTSpecial Weather StatementEAXJackson30 min
May 15, 5:08 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline37 min
May 15, 5:13 PM CDTSevere Thunderstorm WarningEAXClay, Jackson32 min
May 15, 5:15 PM CDTAreal Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more46 hr
May 15, 5:21 PM CDTSpecial Weather StatementEAXLafayette24 min
May 15, 5:36 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette24 min
May 15, 5:39 PM CDTSpecial Weather StatementEAXCooper36 min
May 15, 5:46 PM CDTFlash Flood WarningEAXHoward, Randolph4 hr
May 15, 5:54 PM CDTSpecial Weather StatementEAXPettis36 min
May 15, 6:12 PM CDTSpecial Weather StatementEAXJackson33 min
May 15, 6:40 PM CDTSpecial Weather StatementEAXJackson35 min
May 15, 6:59 PM CDTAreal Flood AdvisoryEAXCass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.